MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 10/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttte and lot number 1336468 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported by a patient's wife that her husband, the patient, was scheduled for a tka revision surgery.Original left tka procedure took place on (b)(6) 2015.The following arthrex products were implanted during the (b)(6) 2015 procedure: tibial tray, ar-503-ttte lot 1336468 ((b)(4)), femoral implant, ar-516-5l lot 1373716 ((b)(4)), bearing implant, ar-513-be12 lot 113601403 ((b)(4)) and patella implant ar-504-psb8 lot 113601236 ((b)(4)).Additional information obtained (b)(6) 2016: revision surgery took place (b)(6) 2016.Revision was reported due to loose tibia.During the revision procedure the surgeon explanted the implants listed previously and completed the procedure using another manufacturer's product.Patient was a male, dob (b)(6) 1968, age (b)(6).Patient medical records date 8/16/16 noted: patient is a maintenance worker, heavy labor job, a lot of stairs, kneeling, lifting.He does walk up to 8 miles a day due to job-maintenance.Examination of the left knee demonstrated swelling, but no warmth.Palpation of the left knee demonstrated medial joint line tenderness and medial tibial plateau tenderness, but no lateral joint line tenderness.There was no pain with extension.Mild effusion and mid flexion laxity and pain were noted.Patient had pain through a limited passive range of motion with crepitus and swelling.Records noted the x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6105966
Report Number1220246-2016-00510
Device Sequence Number13623641
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number1336468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSB8, IBALANCE PATELLA , LOT 1136012; AR-513-BE-12, IBALANCE TKA BEARING, LOT 113601403; AR-516-5L, IBALANCE TKA FEMORAL, LOT 1373716
Outcome Attributed to Adverse Event Other;
Patient Age48 YR